Alert archive / Minnesota / Wind Advisories in 2013
Wind Advisory 16, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Oct 8, 2013, 2:54 AM CDT for 7 counties in Minnesota. It took effect at Oct 8, 2013, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2013, 2:54 AM CDT (07:54 UTC)
- In effect from
- Oct 8, 2013, 12:00 PM CDT
- Expired
- Oct 8, 2013, 6:58 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
Counties Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN
The radar
The Sioux Falls radar (KFSD), 93 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246 WWUS73 KFSD 080754 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 254 AM CDT TUE OCT 8 2013 MNZ071-072-080-081-089-090-097-081600- /O.NEW.KFSD.WI.Y.0016.131008T1700Z-131009T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 254 AM CDT TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING... SOUTHERLY WINDS WILL INCREASE THIS MORNING AND WILL CONTINUE TO BE STRONG THROUGH THE AFTERNOON HOURS. * WEATHER CONDITIONS...SOUTHERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING HOURS IN SOUTHWEST MINNESOTA. THE STRONGEST WINDS ARE EXPECTED ALONG THE HIGHER ELEVATIONS. WINDS WILL GRADUALLY SUBSIDE TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
3 follow-up statements
871 WWUS73 KFSD 081454 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 954 AM CDT TUE OCT 8 2013 MNZ071-072-080-081-089-090-097-082300- /O.CON.KFSD.WI.Y.0016.131008T1700Z-131009T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 954 AM CDT TUE OCT 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING... SOUTHERLY WINDS WILL INCREASE THROUGH THE MORNING AND WILL CONTINUE TO BE STRONG THROUGH THE AFTERNOON HOURS. * WEATHER CONDITIONS...SOUTHERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING HOURS IN SOUTHWEST MINNESOTA. THE STRONGEST WINDS ARE EXPECTED ALONG THE HIGHER ELEVATIONS. WINDS WILL GRADUALLY SUBSIDE TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
292 WWUS73 KFSD 082159 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 459 PM CDT TUE OCT 8 2013 MNZ071-072-080-081-089-090-097-090000- /O.CON.KFSD.WI.Y.0016.000000T0000Z-131009T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 459 PM CDT TUE OCT 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...SOUTHERLY WINDS WILL CONTINUE TO BE STRONG IN SOUTHWEST MINNESOTA THROUGH EARLY EVENING. * WEATHER CONDITIONS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED UNTIL SUNSET...THEN WILL SUBSIDE...BUT WILL STILL REMAIN BREEZY THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
599 WWUS73 KFSD 082358 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 658 PM CDT TUE OCT 8 2013 MNZ071-072-080-081-089-090-097-090100- /O.CAN.KFSD.WI.Y.0016.000000T0000Z-131009T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 658 PM CDT TUE OCT 8 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. WINDS WILL SETTLE INTO A 15 TO 25 MPH RANGE TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Oct 7, 10:53 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Oct 7, 10:53 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1053 PM CDT MON OCT 7 2013 .UPDATE... ISSUED AT 919 PM CDT MON OCT 7 2013 LOWS FOR THE MOST PART ARE IN PRETTY GOOD SHAPE WITH THE EXCEPTION OF RIGHT HERE AT SIOUX FALLS. WE WENT CALM...AND THUS THE TEMPERATURE HAS PLUMMETED TO 51 AS OF 9 PM. THAT SAID AT THE OFFICE...THE TEMPERATURE IS 59...MORE IN LINE WITH THE REST OF THE READINGS THROUGHOUT THE FORECAST AREA. AT ANY RATE...THE GRADIENT AND WINDS ALOFT CONTINUE TO INCREASE...SO TEMPERATURES SHOULD BOTTOM OUT SOON FOR MANY AREAS...THEN GO RATHER STEADY FOR THE REST OF TONIGHT. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 254 PM CDT MON OCT 7 2013 A VERY PLEASANT EVENING AHEAD AS WINDS REMAIN FAIRLY LIGHT. A WEAK RIDGE OF HIGH PRESSURE WILL MOVE THROUGH WHICH WILL ALLOW A SOUTH WIND TO DEVELOP FROM WEST TO EAST. WITH A SOUTH WIND ALREADY IN PLACE IN CENTRAL SOUTH DAKOTA LOWS SHOULD BE MILDEST THERE WHILE THE EASTERN PART OF THE CWA WILL SEE THE COOLEST...BUT STILL MILD...READINGS. LOWS FROM THE MID 50S IN CENTRAL SOUTH DAKOTA TO THE UPPER 40S IN THE EASTERN CWA. THE MAIN CONCERNS ON TUESDAY WILL BE WIND ADVISORY POTENTIAL AND ENHANCED FIRE WEATHER ISSUES. A SOUTH WIND WILL INCREASE RAPIDLY IN THE MORNING WITH SUSTAINED WINDS APPROACHING 25 MPH. AFTERNOON RELATIVE HUMIDITY VALUES SHOULD REMAIN IN CHECK HOWEVER...BOTTOMING OUT AROUND 30 TO 35 PERCENT AND SINCE THE FINE FUELS ARE NOT EXCESSIVELY DRY A HIGH TO VERY HIGH FIRE DANGER WILL BE THE LIKELY OUTCOME. THE LOW LEVEL THERMAL FIELD WARMS A BIT INTO TOMORROW SO EXPECTING HIGHS ABOUT 5 TO 8 DEGREES HIGHER...OR MAINLY IN THE MID TO UPPER 70S. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 254 PM CDT MON OCT 7 2013 DRY AND WARM WEATHER WILL CONTINUE TUESDAY NIGHT THROUGH THURSDAY DAYTIME. WINDS SHOULD BE LESS WEDNESDAY THAN TUESDAY DUE TO APPROACH OF WEAK COLD FRONT AND RELAXING OF GRADIENT...THEN WILL LIKELY INCREASE AGAIN SOME THURSDAY. A KEY TO CONTINUED CLEAR OR MOSTLY CLEAR SKIES IS THE CURRENT WIPING OUT OF MOIST LOW LEVEL AIR DOWN TO THE GULF DUE TO THE STRONG RIDGING INTO THAT AREA. MID AND UPPER LEVELS SEEM DESTINED TO STAY PRETTY DRY TOO. TEMPERATURES WILL BE WELL ABOVE NORMAL WITH HIGHS IN THE 70S AND LOWS WARMING A BIT THROUGH THE 50S. THE TIMING FOR THE FRIDAY SYSTEM COMING UP FROM THE WESTERN USA TROUGH IS THE SAME AS IT HAS BEEN FOR A FEW DAYS. CHANCE OF SHOWERS AND STORMS WILL START THURSDAY NIGHT WEST...THEN EXIST OVER THE AREA FRIDAY. DESPITE THE NEGATIVE TILT THAT MODELS ARE SHOWING...THE THERMAL SUPPORT BECOMES MEAGER AS THIS SYSTEM ARRIVES...AND WITH THE UPPER LOW DESTINED TO HEAD MORE OR LESS STRAIGHT NORTH ACROSS THE AREA...IT WILL NOT TAKE ADVANTAGE OF ANY WIDESPREAD THERMAL RELATED LIFT THERE IS. THEREFORE EXPECT SHOWERS AND STORMS TO BE QUITE ORDINARY AND RAINFALL AMOUNTS TO BE FAIRLY TAME. WILL GO WITH THE EXTENDED GUIDANCE IDEA OF A DRY AND COOLER WEEKEND...AT LEAST THROUGH SUNDAY DAYTIME. COOLER THAT IS BUT NOT TOO COLD. NEW ECMWF SHOWS A MUCH SHARPER WAVE QUICKLY FOLLOWING MAIN UPPER LOW AFTER IT PUSHES NORTH OF THE AREA...AND WOULD SUGGEST A CHANCE OF SOME WEEKEND SHOWERS. THE EC HAS A HABIT OF CARRYING TOO MUCH AMPLITUDE AT TIMES AND SO THERE IS NOT ENOUGH EVIDENCE TO OVERTURN THE GUIDANCE CALL ON THE FIELD...RIGHT NOW. WE WILL BE MENTIONING A CHANCE OF SHOWERS FOR MONDAY...AND PERHAPS A LITTLE COOLER STILL...AS NEXT WAVE SHOULD BE GETTING CLOSE THEN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1052 PM CDT MON OCT 7 2013 VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY EVENING. THE PRIMARY CONCERN WILL BE WINDS. IN THE NEAR TERM...NON CONVECTIVE LOW LEVEL WIND SHEAR WILL OCCUR AT KHON...KFSD AND KSUX LATE TONIGHT AND EARLY TUESDAY AS THE LOW LEVEL JET INCREASES DRAMATICALLY. THEN ON TUESDAY...SOUTHERLY WINDS WILL FREQUENTLY GUST IN THE 25 TO 32 KNOT RANGE IN EXTREME SOUTHEAST SD...NORTHWEST IA...AND SOUTHWEST MN. BY SUNSET TUESDAY...THE SURFACE WINDS WILL DECOUPLE FROM THE WINDS ALOFT AND SUBSIDE. WE WILL THEN HAVE TO WATCH FOR THE POSSIBILITY OF MORE NON CONVECTIVE WIND SHEAR TUESDAY NIGHT FOR KSUX. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE...MJ SHORT TERM...08 LONG TERM... AVIATION...MJ
Hazardous weather outlook, Oct 7, 5:00 AM CDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 500 AM CDT MON OCT 07 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 500 AM CDT MON OCT 07 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in Minnesota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.